Skip to content
My WebMD Sign In, Sign Up
HIV and hair loss
avatar
An_244232 posted:
Is there a link to hair loss and HIV? And can it be treated to stop the loss and regrow it?
Reply
 
avatar
Nieciedo responded:
HIV does not cause hair loss. HIV can make it more likely for an infected person to develop skin diseases that can affect the scalp, but that would require the weakening of the immune system to the point where the body can no longer fight off infections.

Some HIV medications, however, CAN cause hair loss as a side effect. Are you HIV-positive? If so, what medications are you taking?

Dan
 
avatar
An_244232 replied to Nieciedo's response:
Hi Dan!

Yes, I am poz. I noticed my hair started falling off before I started my meds. I am taking Isentress, Prezista, Intellence, Norvir and Epivir. I don't think the falling off is caused by these meds though. My VL is below 150. I am freaking out so I started doing the Rogaine treatment.
 
avatar
Orangelibralady replied to An_244232's response:
Hi An,
I am also HIV and losing my hair. I am on Atripla, just the one med and my doc says it is not linked to my hair loss. I just had an appointment this past Wednesday and i actually took pics to show him. He ordered some thyroid tests and checked my scalp for yeast infection/ anything else that may have been on my head to account for it. Nothing.
He suggested stress which I am under a lot of. Idk, I tend to think it is a symptom of HIV/AIDS.


Helpful Tips

Keep having Hope and faith, never give up and be positive
Hi, I would like to share my story. I've been HIV positive for 13 years and have been on MPWHerpes.com to meet my future husband. Well 24th ... More
Was this Helpful?
5 of 5 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.